Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Have HPV. Diagnosed with vulvar vestibulitis. Noticed soreness between butt and vagina. Chances of syphilis?

DOCTOR OF THE MONTH - May 2013
May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
Question
Hi,
So I have HPV (or did at my last pap) its the high risk kind and I've had it for over a year but they did a biopsy or whatever and the virus was not spreading or changing so they said it should eventually clear on its own, which i will find out in about 2 months.
I also have vulvar vestibulitis (or so I've been diagnosed) and I am currently taking 50mg of amitriptyline every night with an acidophilus and probiotic complex pill and applying conjugated estrogen as needed. Before I was diagnosed (about 6 months ago) I was tested for all STDs and bacterial infections (like strep B etc). I have a long history of vaginal yeast infections (and have tinea versicolor on my back which is caused by yeast so I recently started cutting sugar from my diet)

Anyway, recently I noticed between my vagina and butt was very sore when I wiped. And I looked with a mirror but there was no sign of a cut, bump, blister, or even serious redness. I assumed it was a cut and began applying neosporin on the area over about 3 or 4 days. I was afraid my skin would react badly to the chemicals in neosporin but it was painful to urinate and poop so I figured I needed to try something. I thought the irritation had been relieved for about two days until I noticed the pain resurface. I didn't use neosporin this time, and I looked with a larger mirror. There was still no sign of any cuts, bumps, or blisters, but the redness was now very obvious and the area seemed swollen. Then within a day or two I noticed the redness was joined with light yellow crusting around the red area, but not within the red area. The crusting is not very thick and is almost more of a peeling than a crusting - I just call it crusting because of the yellowish color.
I have an appointment with my gyno Friday but I am anxious because I'm afraid this is herpes. My best friend has herpes and when she had her first breakout she sent me pictures and mine is not the same. Hers also itched, which mine generally hasn't, its more of a discomfort than an itch. However, she did mention burning during urination and hers did not have bumps or blisters but small cuts that were visible in the photo she sent me. I cannot see any cuts but I have noticed some blood when I wipe - but very little and it seems to come from my anal area more than the irritated area (but I got my period right when I noticed the crusting so I can't really tell even thought I use tampons). Also just noticed light blue stains in my underwear. I assumed this was caused in the wash or something but then I noticed my pillow case had the same stains and they definitely were not there when I first put the new case on. So I think I'm sweating light blue? Could be totally unrelated but I thought I should add that just in case.

I'm also afraid it could be syphilis. Anyway, please give me some insight! Thanks!
Posted Sun, 21 Oct 2012 in Women's Health
 
 
Answered by Dr. Sree Gouri SR 1 hour later
Hi,
Thanks for the query.

The possibilities are:
Folliculitis: hair follicles will present on the perineum, it is the area which contains genital parts and anus.
When hair follicles get crushed because of clothes etc they can become infected.
This will usually present as painful inflammatory swelling which will discharge pus and blood.

Though you are not having typical symptoms we cannot exclude the possibility of herpes also.
As at first it can also present with painful area, later lesions, crusting etc can occur.

So as by using neosporin the irritation and pain decreased and pus is letting out(which formed the crust), you can continue the ointment till you consult your gynecologist.
As neosporin can treat other possible vaginal infections also better to continue.
Along with this you can take oral analgesic and anti-inflammatory drugs like lyser-d or serronac etc twice a day.
After consulting your doctor she may suggest some systemic antibiotics after examining the lesion.
Meanwhile you try sitz bath, means take XXXXXXX warm water in a tub add few ml of disinfectant like dettol etc in it and sit in it so that the water touches the infected part.

You can sit for 5 to 10 min, you can repeat this 2 to 3 times a day depending on the severity of the symptoms.
It will decrease pain and hastens the healing.


Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
 
Follow-up: Have HPV. Diagnosed with vulvar vestibulitis. Noticed soreness between butt and vagina. Chances of syphilis? 42 minutes later
I don't usually wear tight clothing so I don't know if it could be folliculitis. And if it isn't herpes, could it be syphilis? Or are there any other bacterias or viruses that could cause a rash like this?

I also feel like I should mention that I'm about 90% sure I have a copper imbalance that I think has been causing a lot of my medical issues, including the chronic yeast infections, tinea versicolor, vulvar vestibulitis, migraines, etc. I'm not trying to self-diagnose but it seems almost all of my recent health issues can be linked to too much copper in my body. I don't know if this could have anything to do with the rash, or have absolutely nothing to do with it, but I feel like it's worth mentioning.

 
 
Answered by Dr. Sree Gouri SR 12 hours later
Hi,

Sometimes with casual wear also we can get folliculitis unexpectedly.
Moisture, prolonged sitting etc favors the infection.
In syphilis, usually primary syphilis present with a lesion called chancre which is an ulcer and secondary syphilis with warts like lesions, as you are not having any of these there is less possibility for syphilis.
High copper levels in the body is called hypercupremia can present with candida overgrowth, that can present with genital infection with redness, swelling etc.
So better that you can also get evaluated in this aspect also after consulting your doctor.

Wish you Good Health, If you are satisfied with my response please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor